The optimal constant in the L 2 Folland-Stein inequality on the quaternionic Heisenberg group
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 11 (2012) no. 3, p. 635-652

We determine the best (optimal) constant in the L 2 Folland-Stein inequality on the quaternionic Heisenberg group and the non-negative functions for which equality holds.

Published online : 2019-02-22
Classification:  58G30,  53C17
@article{ASNSP_2012_5_11_3_635_0,
     author = {Ivanov, Stefan and Minchev, Ivan and Vassilev, Dimiter},
     title = {The optimal constant in the $L^2$ Folland-Stein inequality on the quaternionic Heisenberg group},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 11},
     number = {3},
     year = {2012},
     pages = {635-652},
     zbl = {1276.53057},
     mrnumber = {3059840},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2012_5_11_3_635_0}
}
Ivanov, Stefan; Minchev, Ivan; Vassilev, Dimiter. The optimal constant in the $L^2$ Folland-Stein inequality on the quaternionic Heisenberg group. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 11 (2012) no. 3, pp. 635-652. http://www.numdam.org/item/ASNSP_2012_5_11_3_635_0/

[1] F. Astengo, M. Cowling and B. Di Blasio, The Cayley transform and uniformly bounded representations, J. Funct. Anal. 213 (2004), 241–269. | MR 2078626 | Zbl 1054.22006

[2] T. Aubin, Meilleures constantes dans le théorème d’inclusion de Sobolev et un théorème de Fredholm non linéaire pour la transformation conforme de la courbure scalaire, J. Funct. Anal. 32 (1979), 148–174. | MR 534672 | Zbl 0411.46019

[3] A. D. Banner, Some properties of boundaries of symmetric spaces of rank one. Geom. Dedicata 88 (2001), 113–133. | MR 1877212 | Zbl 0987.22007

[4] W. Beckner, Sharp Sobolev inequalities on the sphere and the Moser-Trudinger inequality, Ann. of Math. 138 (1993), 213–242. | MR 1230930 | Zbl 0826.58042

[5] O. Biquard, “Métriques d’Einstein Asymptotiquement Symétriques”, Astérisque, Vol. 265, 2000. | Numdam | MR 1760319 | Zbl 0967.53030

[6] T. P. Branson, L. Fontana and C. Morpurgo, Moser-Trudinger and Beckner-Onofri’s inequalities on the CR sphere, Ann. of Math., to appear, arXiv:0712.3905v3. | MR 2999037

[7] L. Caffarelli, R. Kohn, and L. Nirenberg, First order interpolation inequality with weights, Compositio Math. 53 (1984), 259–275. | Numdam | MR 768824 | Zbl 0563.46024

[8] S. Y. Chang and P. C. Yang, Prescribing Gaussian curvature on S 2 , Acta Math. 159 (1987), 215–259. | MR 908146 | Zbl 0636.53053

[9] M. Cowling, A. H. Dooley, A. Korányi and F. Ricci, H-type groups and Iwasawa decompositions, Adv. Math., 87 (1991), 1–41. | MR 1102963 | Zbl 0761.22010

[10] G. Folland and E. M. Stein, Estimates for the ¯ b complex and analysis on the Heisenberg group, Comm. Pure Appl. Math. 27 (1974), 429–522. | MR 367477 | Zbl 0293.35012

[11] R. L. Frank and E. H. Lieb, Sharp constants in several inequalities on the Heisenberg group, Ann. of Math., to appear, arXiv:1009.1410. | MR 2925386 | Zbl 1252.42023

[12] H. Gluck, Deformations of normal vector fields and the generalized Minkowski problem. Bull. Amer. Math. Soc. 77 (1971), 1106–1110. | MR 284955 | Zbl 0227.53036

[13] N. Garofalo and D. Vassilev, Symmetry properties of positive entire solutions of Yamabe type equations on groups of Heisenberg type, Duke Math J. 106 (2001), 411–449. | MR 1813232 | Zbl 1012.35014

[14] N. Garofalo and D. Vassilev, Regularity near the characteristic set in the non-linear Dirichlet problem and conformal geometry of sub-Laplacians on Carnot groups, Math Ann. 318 (2000), 453–516. | MR 1800766 | Zbl 1158.35341

[15] N. Ghoussoub and C. Yuan, Multiple solutions for quasi-linear PDEs involving the critical Sobolev and Hardy exponents, Trans. Amer. Math. Soc. 352 (2000), 5703–5743. | MR 1695021 | Zbl 0956.35056

[16] S. Ivanov, I. Minchev and D. Vassilev, Quaternionic contact Einstein structures and the quaternionic contact Yamabe problem, math.DG/0611658.

[17] S. Ivanov, I. Minchev and D. Vassilev, Extremals for the Sobolev inequality on the seven dimensional quaternionic Heisenberg group and the quaternionic contact Yamabe problem, J. Eur. Math. Soc. (JEMS) 12 (2010), 1041–1067. | MR 2654087 | Zbl 1196.53023

[18] S. Ivanov and D. Vassilev, Conformal quaternionic contact curvature and the local sphere theorem, J. Math. Pures Appl. 93 (2010), 277-307. | MR 2601333 | Zbl 1194.53044

[19] D. Jerison and J. Lee, Extremals for the Sobolev inequality on the Heisenberg group and the CR Yamabe problem, J. Amer. Math. Soc. 1 (1988), 1–13. | Numdam | MR 924699 | Zbl 0634.32016

[20] J. Hersch, Quatre propriétés isopérimétriques de membranes sphériques homogènes. C. R. Acad. Sci. Paris Sér. A-B 270 (1970), A1645–A1648. | MR 292357 | Zbl 0224.73083

[21] A. Korányi, Kelvin transform and harmonic polynomials on the Heisenberg group, Adv.Math. 56 (1985), 28–38. | Zbl 0589.53053

[22] E. H. Lieb, Sharp constants in the Hardy-Littlewood-Sobolev and related inequalities, Ann. of Math. 118 (1983), 349–374. | MR 717827 | Zbl 0527.42011

[23] P.-L. Lions, The concentration compactness principle in the calculus of variations. The limit case. Part 1, Rev. Mat. Iberoamericana 1 (1985), 145–201. | MR 834360 | Zbl 0704.49005

[24] P.-L. Lions, The concentration compactness principle in the calculus of variations. The limit case. Part 2, Rev. Mat. Iberoamericana 1 (1985), 45–121. | MR 850686 | Zbl 0704.49006

[25] E. Onofri, On the positivity of the effective action in a theory of random surfaces. Comm. Math. Phys. 86 (1982), 321–326. | MR 677001 | Zbl 0506.47031

[26] G. Szegö, Inequalities for certain eigenvalues of a membrane of given area J. Rational Mech. Anal. 3 (1954), 343–356. | MR 61749 | Zbl 0055.08802

[27] D. Vassilev, Regularity near the characteristic boundary for sub-laplacian operators, Pacific J. Math, 227 (2006), 361–397. | MR 2263021 | Zbl 1171.35388

[28] D. Vassilev, “Yamabe Type Equations on Carnot Groups”, Ph. D. thesis Purdue University, 2000. | MR 2702711

[29] D. Vassilev, Lp estimates and asymptotic behavior for finite energy solutions of extremals to Hardy-Sobolev inequalities, Trans. Amer. Math. Soc. 363 (2011), 37–62. | MR 2719670 | Zbl 1220.35199